|Side effects from PEP
Mar 17, 2006
I am currently on Trizivir as a PEP regimine, and 3 weeks and 1 day into it. THe past couple of days my arms have been very sore and I'm a bit fatigued. I can't get hold of my doctor, so I'd like to ask for some advice, should I be worried and stop PEP? or just stick with it? Can PEP be effective after 22 days as opposed to the entire 28?
Response from Dr. Henry
I am uncomfortable with Trizivir for PEP due to worries about abacavir hypersensitivity (and other issues as well). If each time you take the Trizivir you feel worse then you could be experiencing hypersensitivity to abacavir and so Trizivir should be stopped. Other than that concern it is unusual for 4 weeks of Trizivir to cause significant problems that would not be reversible once the 4 weeks of PEP is stopped. Anemia and muscle problems can develop rarely in a quick manner. I recommend that you see the prescribing doctor as soon as possible or go to local HIV clinic or urgent care for evaluation or at least discuss on the phone the details of what you are experiencing. The added benefit of 28 days versus 22 days of PEP would likely be marginal/minimal so if you are having serious side effects due to a component of Trizivir consideration should be given to stopping it. KH
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Herpes After Mutual Masturbation Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- White Bumps After French Kissing Worried I Have HIV
- Over The Counter Products That Test For Vaginal Infections
- AM I SAFE USING A CONDOM
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.